MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-2009
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Discomfort (2330); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Implant Pain (4561); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6) 2018.Approximately 1 year and 9 months after the initial procedure the patient had a right knee revision on (b)(6) 2019.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
It was reported via legal documentation approximately 90 months after a left total knee replacement the patient has experienced daily pain and discomfort in her left knee; swelling; gait impairment; poor balance.No medical or surgical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected fields: b1, b2, b3 (delete date-no event), b5, b7, d1, d4, d6a, d6b, d7a (delete date-no event), d10, g2, g4, h6.Updated fields: g, g3, g6.D10: ((b)(6)) 02-022-45-2010 - truliant tib fit tray cem sz 2f / 1t.((b)(6)) 02-020-11-0220 - truliant ps cem fem ps cem left sz 2.((b)(6)) 200-02-32 - three peg patella 32mm.((b)(6)) 201-78-15 - holding pin mini sharp point 4 pk.((b)(6)) 203-96-64 - sawblades ez1913.M62 90x19, 1.27mm non exactech r5/6/7.The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.
 
Additional Manufacturer Narrative
The reason for the reported event cannot be confirmed from the information provided but may be due to prosthesis wear and/or inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.H4: corrected.H6: corrected.Health effect, medical device, component, and investigation clinical codes.H10 related report numbers: 1038671-2019-00547.Jp - reg.Report - 00007.1038671-2025-01885.1038671-2025-01936.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville 32653
MDR Report Key18147843
Report Number1038671-2023-02806
Device Sequence Number12516693
Product Code JWH
UDI-Device Identifier10885862304063
UDI-Public10885862304063
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Catalogue Number02-022-35-2009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer03/24/2025
05/09/2025
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date03/24/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown